A case study on drug induced hepatomegalyassociated with dengue infection

T. G. Sathisha, V. Pavithra, K. Kasturi, Sambasiva Rao Krs, B. K.Manjunatha Goud, Bhavna Nayal

Research output: Contribution to journalArticle

Abstract

Dengue is a viral fever characterized by rashes and renal complication. Nimesulide is an analgesic and antipyretic drug. This case is an unusual combination of dengue and drug induced damage of liver in a 6 month old female baby with a history of flu like symptoms with chills, rigors and drowsiness. She was administered a syrup of two drugs namely nimesulide and paracetamol. Serology of dengue confirmed primary infection. All the symptoms and signs returned to normal after termination of the nimesulide and supportive treatment. This case differs from the other cases based on the time of onset and indicates that nimesulide may induce hepatomegaly in the first few days of administration. Hence, patients receiving nimesulide should be regularly monitored with serial serum transaminases beginning from the first week of intake or the prescription of nimesulide should be banned all over the world.

Original languageEnglish
Pages (from-to)268-270
Number of pages3
JournalInternational Journal of Pharma and Bio Sciences
Volume2
Issue number2
Publication statusPublished - 01-12-2011

Fingerprint

nimesulide
Dengue
Infection
Pharmaceutical Preparations
Chills
Antipyretics
Hepatomegaly
Sleep Stages
Drug Combinations
Serology
Acetaminophen
Transaminases
Exanthema
Liver
Signs and Symptoms
Prescriptions
Analgesics
Fever
Kidney

All Science Journal Classification (ASJC) codes

  • Biotechnology
  • Biochemistry
  • Molecular Biology
  • Cell Biology

Cite this

Sathisha, T. G., Pavithra, V., Kasturi, K., Krs, S. R., Goud, B. K. M., & Nayal, B. (2011). A case study on drug induced hepatomegalyassociated with dengue infection. International Journal of Pharma and Bio Sciences, 2(2), 268-270.
Sathisha, T. G. ; Pavithra, V. ; Kasturi, K. ; Krs, Sambasiva Rao ; Goud, B. K.Manjunatha ; Nayal, Bhavna. / A case study on drug induced hepatomegalyassociated with dengue infection. In: International Journal of Pharma and Bio Sciences. 2011 ; Vol. 2, No. 2. pp. 268-270.
@article{80dcb222fd00424890d1f5caee27e803,
title = "A case study on drug induced hepatomegalyassociated with dengue infection",
abstract = "Dengue is a viral fever characterized by rashes and renal complication. Nimesulide is an analgesic and antipyretic drug. This case is an unusual combination of dengue and drug induced damage of liver in a 6 month old female baby with a history of flu like symptoms with chills, rigors and drowsiness. She was administered a syrup of two drugs namely nimesulide and paracetamol. Serology of dengue confirmed primary infection. All the symptoms and signs returned to normal after termination of the nimesulide and supportive treatment. This case differs from the other cases based on the time of onset and indicates that nimesulide may induce hepatomegaly in the first few days of administration. Hence, patients receiving nimesulide should be regularly monitored with serial serum transaminases beginning from the first week of intake or the prescription of nimesulide should be banned all over the world.",
author = "Sathisha, {T. G.} and V. Pavithra and K. Kasturi and Krs, {Sambasiva Rao} and Goud, {B. K.Manjunatha} and Bhavna Nayal",
year = "2011",
month = "12",
day = "1",
language = "English",
volume = "2",
pages = "268--270",
journal = "International Journal of Pharma and Bio Sciences",
issn = "0975-6299",
publisher = "International Journal of Pharma and Bio Sciences",
number = "2",

}

Sathisha, TG, Pavithra, V, Kasturi, K, Krs, SR, Goud, BKM & Nayal, B 2011, 'A case study on drug induced hepatomegalyassociated with dengue infection', International Journal of Pharma and Bio Sciences, vol. 2, no. 2, pp. 268-270.

A case study on drug induced hepatomegalyassociated with dengue infection. / Sathisha, T. G.; Pavithra, V.; Kasturi, K.; Krs, Sambasiva Rao; Goud, B. K.Manjunatha; Nayal, Bhavna.

In: International Journal of Pharma and Bio Sciences, Vol. 2, No. 2, 01.12.2011, p. 268-270.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A case study on drug induced hepatomegalyassociated with dengue infection

AU - Sathisha, T. G.

AU - Pavithra, V.

AU - Kasturi, K.

AU - Krs, Sambasiva Rao

AU - Goud, B. K.Manjunatha

AU - Nayal, Bhavna

PY - 2011/12/1

Y1 - 2011/12/1

N2 - Dengue is a viral fever characterized by rashes and renal complication. Nimesulide is an analgesic and antipyretic drug. This case is an unusual combination of dengue and drug induced damage of liver in a 6 month old female baby with a history of flu like symptoms with chills, rigors and drowsiness. She was administered a syrup of two drugs namely nimesulide and paracetamol. Serology of dengue confirmed primary infection. All the symptoms and signs returned to normal after termination of the nimesulide and supportive treatment. This case differs from the other cases based on the time of onset and indicates that nimesulide may induce hepatomegaly in the first few days of administration. Hence, patients receiving nimesulide should be regularly monitored with serial serum transaminases beginning from the first week of intake or the prescription of nimesulide should be banned all over the world.

AB - Dengue is a viral fever characterized by rashes and renal complication. Nimesulide is an analgesic and antipyretic drug. This case is an unusual combination of dengue and drug induced damage of liver in a 6 month old female baby with a history of flu like symptoms with chills, rigors and drowsiness. She was administered a syrup of two drugs namely nimesulide and paracetamol. Serology of dengue confirmed primary infection. All the symptoms and signs returned to normal after termination of the nimesulide and supportive treatment. This case differs from the other cases based on the time of onset and indicates that nimesulide may induce hepatomegaly in the first few days of administration. Hence, patients receiving nimesulide should be regularly monitored with serial serum transaminases beginning from the first week of intake or the prescription of nimesulide should be banned all over the world.

UR - http://www.scopus.com/inward/record.url?scp=84855487172&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84855487172&partnerID=8YFLogxK

M3 - Article

VL - 2

SP - 268

EP - 270

JO - International Journal of Pharma and Bio Sciences

JF - International Journal of Pharma and Bio Sciences

SN - 0975-6299

IS - 2

ER -